Alert archive / Wyoming / Winter Storm Watches in 2012
Winter Storm Watch 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Oct 23, 2012, 3:53 AM MDT for 5 counties in Wyoming. It took effect at Oct 24, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 3:53 AM MDT (09:53 UTC)
- In effect from
- Oct 24, 2012, 6:00 AM MDT
- Expired
- Oct 23, 2012, 1:47 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
756 WWUS45 KCYS 230953 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 353 AM MDT TUE OCT 23 2012 ...WINTER STORM WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... .A STRONG TROUGH OF LOW PRESSURE WILL BE OVER SOUTHEAST WYOMING ON WEDNESDAY AND THURSDAY. COOLER TEMPERATURES WILL MOVE INTO THE REGION ON WEDNESDAY BEHIND A COLD FRONT. THE COLD TEMPERATURES WILL COMBINE WITH INCREASING LIFT AND MOISTURE FROM THE STORM SYSTEM TO POTENTIALLY PRODUCE HEAVY SNOW OVER PORTIONS OF SOUTHEAST WYOMING. THE SNOW IS EXPECTED TO BEGIN TO THE WEST OF THE LARAMIE RANGE ON WEDNESDAY MORNING...THEN SPREAD EASTWARD TO THE REST OF SOUTHEAST WYOMING BY WEDNESDAY EVENING. THE HIGHEST SNOWFALL AMOUNTS ARE FORECASTED TO BE IN AREAS NEAR THE LARAMIE RANGE IN ADDITION TO THE SIERRA MADRE AND SNOWY RANGES. THE SNOW WILL LIKELY BEGIN TO TAPER OFF BY THURSDAY NIGHT AS THE TROUGH MOVES OUT OF THE REGION. WYZ103-105-110-112-114-232200- /O.NEW.KCYS.WS.A.0007.121024T1200Z-121026T0000Z/ NORTH LARAMIE RANGE-SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON... ELK MOUNTAIN...CENTENNIAL...ALBANY...WOODS LANDING 353 AM MDT TUE OCT 23 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...9 TO 15 INCHES AT ELEVATIONS ABOVE 8000 FT. 4 TO 8 INCHES AT LOWER ELEVATIONS. * WINDS/VISIBILITIES...WINDS GUSTING TO 35 MPH WILL BE POSSIBLE ESPECIALLY ON WEDNESDAY ASSOCIATED WITH THE FRONTAL PASSAGE. WIDESPREAD BLOWING SNOW WILL BE POSSIBLE WITH THE HIGHER WIND GUSTS. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. OUTDOOR ACTIVITIES WILL BE HAMPERED DUE TO THE SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-115>118-232200- /O.NEW.KCYS.WS.A.0007.121025T0000Z-121026T0000Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 353 AM MDT TUE OCT 23 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...9 TO 15 INCHES AT ELEVATIONS ABOVE 8000 FT. 4 TO 8 INCHES AT LOWER ELEVATIONS. * WINDS/VISIBILITIES...WINDS GUSTING TO 35 MPH WILL BE POSSIBLE ESPECIALLY ON WEDNESDAY ASSOCIATED WITH THE FRONTAL PASSAGE. WIDESPREAD BLOWING SNOW WILL BE POSSIBLE WITH THE HIGHER WIND GUSTS. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. OUTDOOR ACTIVITIES WILL BE HAMPERED DUE TO THE SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
1 follow-up statement
618 WWUS45 KCYS 231947 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 147 PM MDT TUE OCT 23 2012 ...SNOW ADVISORY IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING FROM WEDNESDAY NOON THROUGH THURSDAY MORNING... .A STRONG TROUGH OF LOW PRESSURE WILL BE OVER SOUTHEAST WYOMING ON WEDNESDAY AND THURSDAY. COLDER TEMPERATURES WILL MOVE INTO THE REGION ON WEDNESDAY BEHIND A COLD FRONT. THE COLD TEMPERATURES WILL COMBINE WITH INCREASING LIFT AND MOISTURE FROM THE STORM SYSTEM TO PRODUCE MODERATE SNOW OVER PORTIONS OF SOUTHEAST WYOMING. THE SNOW IS EXPECTED TO BEGIN TO THE WEST OF THE LARAMIE RANGE AROUND NOON WEDNESDAY...THEN SPREAD EASTWARD TO THE REST OF SOUTHEAST WYOMING BY WEDNESDAY EVENING. THE HIGHEST SNOWFALL AMOUNTS ARE FORECAST TO BE IN AREAS NEAR THE LARAMIE RANGE IN ADDITION TO THE SIERRA MADRE AND SNOWY RANGES FROM MIDNIGHT WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE SNOW WILL LIKELY BEGIN TO TAPER OFF BY THURSDAY AFTERNOON AS THE SYSTEM MOVES OUT OF THE REGION. WYZ106-115>118-241200- /O.UPG.KCYS.WS.A.0007.121025T0000Z-121026T0000Z/ /O.NEW.KCYS.WW.Y.0013.121025T0000Z-121025T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 147 PM MDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...WEDNESDAY EVENING THROUGH THURSDAY MORNING. * TOTAL SNOW ACCUMULATIONS...RANGING FROM 3 INCHES AT LOWER ELEVATIONS WITH UP TO 8 INCHES OVER THE NORTHERN AND SOUTHERN LARAMIE RANGE. * WINDS/VISIBILITIES...WINDS GUSTING TO 30 MPH WILL BE POSSIBLE ESPECIALLY ON WEDNESDAY AFTERNOON AND EVENING ASSOCIATED WITH THE FRONTAL PASSAGE. VISIBILITIES REDUCED TO UNDER A HALF MILE IN MODERATE SNOW AT TIMES...ESPECIALLY AFTER MIDNIGHT WEDNESDAY THROUGH THURSDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. OUTDOOR ACTIVITIES WILL BE HAMPERED DUE TO THE SNOW...SLICK ROADS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ103-105-110-112-114-241200- /O.UPG.KCYS.WS.A.0007.121024T1200Z-121026T0000Z/ /O.NEW.KCYS.WW.Y.0013.121024T1800Z-121025T1800Z/ NORTH LARAMIE RANGE-SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON... ELK MOUNTAIN...CENTENNIAL...ALBANY...WOODS LANDING 147 PM MDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...WEDNESDAY MORNING THROUGH NOON THURSDAY. * TOTAL SNOW ACCUMULATIONS...6 TO 8 INCHES AT ELEVATIONS ABOVE 8000 FT. 8 TO 10 INCHES IN THE SNOWY RANGE. * WINDS/VISIBILITIES...WINDS GUSTING TO 30 MPH WILL BE POSSIBLE ESPECIALLY ON WEDNESDAY AFTERNOON AND EVENING ASSOCIATED WITH THE FRONTAL PASSAGE. VISIBILITIES REDUCED UNDER A HALF MILE AT TIMES IN MODERATE SNOW FALL. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. OUTDOOR ACTIVITIES WILL BE HAMPERED DUE TO THE SNOW...SLICK ROADS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ102-107-241200- /O.NEW.KCYS.WW.Y.0013.121025T0000Z-121025T1800Z/ NIOBRARA COUNTY-EAST PLATTE COUNTY- INCLUDING THE CITIES OF...LUSK...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY 147 PM MDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO NOON MDT THURSDAY. * TIMING...6 PM WEDNESDAY THROUGH NOON THURSDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 4 INCHES. HIGHEST SNOW ACCUMULATIONS ARE EXPECTED AFTER MIDNIGHT WEDNESDAY THROUGH THURSDAY MORNING. * WINDS/VISIBILITIES...WINDS GUSTING TO 30 MPH WILL BE POSSIBLE ESPECIALLY ON WEDNESDAY AFTERNOON AND EVENING ASSOCIATED WITH THE FRONTAL PASSAGE. VISIBILITIES REDUCED UNDER A HALF MILE AT TIMES IN MODERATE SNOW FALL. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. OUTDOOR ACTIVITIES WILL BE HAMPERED DUE TO THE SNOW...SLICK ROADS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ101-113-241200- /O.NEW.KCYS.WW.Y.0013.121024T1800Z-121025T1800Z/ CONVERSE COUNTY LOWER ELEVATIONS-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...SARATOGA... ENCAMPMENT...RIVERSIDE 147 PM MDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO NOON MDT THURSDAY. * TIMING...NOON WEDNESDAY THROUGH NOON THURSDAY * TOTAL SNOW ACCUMULATIONS...3 TO 4 INCHES. HIGHEST SNOW ACCUMULATIONS ARE EXPECTED AFTER MIDNIGHT WEDNESDAY THROUGH THURSDAY MORNING. * WINDS/VISIBILITIES...WINDS GUSTING TO 30 MPH WILL BE POSSIBLE ESPECIALLY ON WEDNESDAY AFTERNOON AND EVENING ASSOCIATED WITH THE FRONTAL PASSAGE. VISIBILITIES REDUCED UNDER A HALF MILE AT TIMES IN MODERATE SNOW FALL. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. OUTDOOR ACTIVITIES WILL BE HAMPERED DUE TO THE SNOW...SLICK ROADS AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Oct 23, 12:42 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Oct 23, 12:42 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1242 AM MDT TUE OCT 23 2012
.AVIATION...06Z TAF ISSUANCE...
MAIN AVIATION CONCERN OVERNIGHT WILL BE LOW CLOUDS/FOG AT WESTERN
NEBRASKA PANHANDLE AIRFIELDS. CIGS/VSBYS HAVE ALREADY DROPPED INTO
THE IFR/MVFR CATEGORY AND EXPECT THIS TREND TO CONTINUE THROUGH
AROUND SUNRISE. CIGS WILL THEN LIFT...RETURNING TO VFR THROUGH THE
REMAINDER OF TUESDAY. STRONG SOUTHWEST WINDS WILL CONTINUE AT KRWL
OVERNIGHT WITH GUSTS TO 40 OR 45 KNOTS POSSIBLE. HAHN
&&
.PREV DISCUSSION... /ISSUED 921 PM MDT MON OCT 22 2012/
UPDATE...CURRENT FORECAST LOOKS GOOD THROUGH TONIGHT AND TUESDAY
AS A WEAK LOW PRESSURE SYSTEM NORTH OF THE FORECAST AREA CONTINUES
TO PUSH NORTHEAST. MAY NEED TO DELAY THE HIGH WIND WARNING FOR NW
CARBON COUNTY AND THE WIND PRONE AREAS TONIGHT WITH WINDS ONLY
GUSTING BETWEEN 22-27 MPH ALONG I80 WEST OF LARAMIE. BORDEAUX IS
REPORTING A CALM WIND AT THIS HOUR...ALTHOUGH ROCK SPRINGS IS
REPORTING A SUSTAINED WIND AROUND 30 MPH WITH GUSTS TO 45...SO MAY
JUST DELAY THE WARNING OVER THE EASTERN ZONES. EXPECT WINDS TO
INCREASE OVER CARBON COUNTY IN THE NEXT FEW HOURS.
PREV DISCUSSION... /ISSUED 320 PM MDT MON OCT 22 2012/
SHORT TERM...TONIGHT THROUGH THURSDAY
MAJOR WINTER EVENT TAKING PLACE WEDNESDAY...POSSIBLY EXTENDING AS
FAR AS FRIDAY. THIS IS THE FORECAST CHALLENGE.
CURRENTLY...FRONTAL SYSTEM STALLED OVER SOUTHWESTERN WYOMING THIS
AFTERNOON WITH A SURFACE LOW NEAR RIVERTON. FURTHER WEST...A MUCH
STRONGER AND DYNAMIC LOW PRESSURE SYSTEM IN THE GULF OF
ALASKA...WITH AN OCCLUDED FRONT OFF THE COAST OF WASHINGTON STATE
AND A COLD FRONT PUSHING INTO NORTHERN CALIFORNIA.
WHAT WE HAVE TO WORRY ABOUT TONIGHT ARE HIGH WINDS. THE GFS
SHOWING THE SURFACE LOW OVER RIVERTON MOVING NORTH AND DEEPENING
NEAR THE WYOMING/MONTANA LINE. FRONT EDGES CLOSER TO CARBON
COUNTY..BUT STILL TO THE WEST. 700MB WINDS INCREASE TO 60KTS AND
CAG/CPR GRADIENT INCREASES TO NEAR 60MTRS. WENT AHEAD AND ADDED
MOST OF CARBON COUNTY TO THE HIGH WIND WARNING.
ALL MODELS COMING INTO AGREEMENT WITH A MAJOR PRECIP EVENT
WEDNESDAY NIGHT INTO THURSDAY AS THAT COLD FRONT MOVES THROUGH THE
AREA. WE WILL BE IN THE FAVORABLE LEFT FRONT QUADRANT OF A 130KT
JET WEDNESDAY EVENING INTO THURSDAY. THE GFS...ECMWF AND NAM ALL
ARE SHOWING SIGNIFICANTLY INCREASED QPF. WITH 700MB TEMPERATURES
OF -8 TO -10C...ALL THIS MOISTURE IS GOING TO FALL AS SNOW. GIVEN
WE STILL HAVE SOME TIME...DECIDED TO LET THE MID SHIFT TAKE
ANOTHER LOOK BEFORE WE ISSUE ANY WINTER HEADLINES.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY. 22/12Z GFS AND 22/12Z
ECMWF QUITE SIMILAR AT 500 MB SYNOPTICALLY THROUGH SATURDAY...THEN
DIVERGE ON SUNDAY. ON SUNDAY...THE 12Z GFS MAINTAINS THE BROAD 500
MB TROUGH OVER MONTANA...WYOMING AND THE NORTHERN PLAINS
STATES...WHILE THE 12Z ECMWF SHOWS RIDGING DEVELOPING OVER THE
ROCKIES. ECMWF 500 MB HEIGHTS AT 00Z/MONDAY ARE 5700 METERS...SOME
180 METERS HIGHER THAN THE GFS.
BY 00Z TUESDAY...6 PM MONDAY...THE 22/12Z GFS SHOWS A SMALL SCALE
TROUGH OVER THE DAKOTAS WITH A SHORTWAVE RIDGE AT 500 MB OVER THE
INTERMOUNTAIN REGION...WHILE THE 12Z ECMWF SHOWS BROAD RIDGING OVER
THE SOUTHWEST UNITED STATES. 500 MB HEIGHTS AT 00Z/TUESDAY OVER
SOUTHEAST WYOMING...6 PM MONDAY...ARE 5730 METERS ON THE ECMWF AND
5580 METERS ON THE GFS...A SIGNIFICANT 150 METER DIFFERENCE...AND
QUITE AN EFFECT ON OUR SENSIBLE WEATHER. THE ECMWF IS TYPICALLY MORE
RELIABLE THAN THE GFS...ESPECIALLY WITH THIS PROGRESSIVE OF A
PATTERN. CONFIDENCE IN MODEL SOLUTIONS IS LOW SEEING THE DISPARITY
BETWEEN THE GFS AND ECMWF...THOUGH THE ECMWF IS FAVORED.
THURSDAY NIGHT...SHORTWAVE SKIMS EASTWARD ACROSS WYOMING AND
COLORADO AND WITH ADEQUATE DEPTH OF MOISTURE FROM THE SURFACE TO 500
MB...EXPECTING SCATTERED TO WIDESPREAD SNOW SHOWERS WEST OF
INTERSTATE 25 WITH DYNAMICS AND OROGRAPHICS WORKING IN TANDEM...WITH
100 PERCENT POPS OVER THE NORTHERN LARAMIE...SNOWY AND SIERRA MADRE
RANGES.
FRIDAY...WILL SEE A BREAK IN THE AREAL SNOW COVERAGE AS THE INITIAL
SHORTWAVE SWEEPS ACROSS THE CENTRAL PLAINS STATES TO OUR EAST AND
OUR COUNTIES ARE IN THE SUBSIDENT SECTOR IN THE WAKE OF THE
SHORTWAVE. STILL THOUGH...EXPECT ISOLATED TO SCATTERED OROGRAPHIC
SHOWERS OVER THE LARAMIE...SNOWY AND SIERRA MADRE RANGES WITH ENOUGH
MID LEVEL MOISTURE IN THE NORTHWEST FLOW ALOFT. WINDY ELSEWHERE AND
COLD WITH 1000-500 MB THICKNESSES NEAR 5340 METERS.
SATURDAY...FLOW ALOFT BACKS TO WEST NORTHWEST...INDUCING SURFACE LEE
TROUGHING TO DEVELOP ALONG THE EASTERN SPINE OF THE WYOMING AND
COLORADO ROCKIES...AND SCOURING OUT MUCH OF THE COLD AIR INTO THE
DAKOTAS AND NEBRASKA...PRODUCING A WINDY AND WARMER DAY. GUT FEELING
IS TEMPERATURES WILL END UP BEING CLOSER TO THE WARMER GFS MOS HIGHS
AS THE MODELS USUALLY HAVE A TOUGH TIME IN THESE PARTS SCOURING OUT
COLD AIR DAMMING TO THE LEE OF THE ROCKIES...THUS OUR CURRENT
FORECASTED HIGHS WILL LIKELY END UP NEEDING TO BE RAISED BY LATER
SHIFT TEAMS AS MODEL CONGRUITY BETWEEN THE GFS AND ECMWF CONVERGES...
AND THE WARMER ECMWF SOLUTION LIKELY VERIFIES CLOSER TO REALITY.
SUNDAY...QUITE A DISPARITY AT 500 MB BETWEEN THE 12Z GFS AND 12Z
ECMWF WITH THE ECMWF SHOWING MORE RIDGING ALOFT OVER WYOMING AND
NEBRASKA WHILE THE GFS HAS THE BROAD TROUGH ALOFT OVER SAME AREAS.
IN EITHER SCENARIO...DEEP UNIDIRECTIONAL FLOW ALOFT AND DECENT
SURFACE THROUGH 500 MB GRADIENTS WILL PRODUCE WINDY WEATHER OVER OUR
COUNTIES...ONLY DIFFERENCE WILL BE TEMPERATURES AND FOR NOW WILL
STICK CLOSE TO OUR NEIGHBORING OFFICE GRIDS FOR MAXIMUM TEMPERATURES
UNTIL THE GFS AND ECMWF MODELS CONVERGE ON A SOLUTION...THOUGH THE
ECMWF SOLUTION SEEMS MORE PLAUSIBLE...AND THUS WARMER HIGH
TEMPERATURES THAN WE ARE CURRENTLY FORECASTING.
MONDAY...STARK 500 MB SYNOPTIC CONTRAST BETWEEN THE 12Z ECMWF AND
GFS WITH RESPECT TO HEIGHTS ALOFT OVER OUR COUNTIES...AS THE ECMWF
IS 150 METERS HIGHER AT 500 MB OVER THE GFS. TEND TO BELIEVE THE
ECMWF SOLUTION MORE AS IT TYPICALLY HAS DONE BETTER IN THE PAST IN
THIS TYPE OF PROGRESSIVE FLOW REGIME AND IN WINTER TYPE PATTERNS
SUCH AS THIS. IN ANY EVENT...MINIMAL LOW AND MID LEVEL MOISTURE WILL
KEEP IT DRY...ESPECIALLY WITH LACK OF LIFTING MECHANISMS...SUCH AS
OROGRAPHICS...DYNAMICS...WARM AIR ADVECTION...FRONTAL LIFT AND
UPSLOPE LIFT. RELATIVELY MILD FOR TWO DAYS BEFORE HALLOWEEN...
SUGGESTING A RELATIVELY PLEASANT HALLOWEEN FOR KIDS AND KIDS AT
HEART ON THE 31ST...TWO DAYS AFTER MONDAY.
&&
.FIRE WEATHER...
STRONG WINDS EXPECTED TONIGHT INTO TUESDAY ACROSS CARBON COUNTY.
WITH INCREASING DEWPOINTS...FIRE WEATHER CONCERNS WILL BE MINIMAL.
WIDESPREAD WETTING RAINS AND ACCUMULATING SNOWS POSSIBLE WEDNESDAY
INTO THURSDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THIS
COULD BE A SEASON ENDING EVENT AS SNOW ACCUMULATIONS COULD BE
CONSIDERABLE THROUGH THURSDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 AM TUESDAY FOR WYZ104-WYZ105-WYZ106-
WYZ109-WYZ110.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM...RUBINHazardous weather outlook, Oct 22, 9:01 AM MDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 901 AM MDT MON OCT 22 2012 WYZ101>119-231515- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 901 AM MDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WEST-TO-SOUTHWEST WINDS ARE POSSIBLE TONIGHT INTO TUESDAY MORNING MAINLY TO THE WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE OVER CARBON AND ALBANY COUNTIES WITH A FEW GUSTS TO 60 MPH IN THE WIND PRONE AREAS. A HIGH WIND WATCH IS IN EFFECT FOR THE WIND PRONE AREAS OF ARLINGTON AND BORDEAUX FROM 9 PM TONIGHT THROUGH 9 AM TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING ON WEDNESDAY NIGHT BRINGING A GOOD CHANCE OF SNOW TO ALL AREAS ALONG WITH MUCH COOLER TEMPERATURES BEHIND THE COLD FRONT. ANOTHER CHANCE OF SNOW WILL BE POSSIBLE ON THURSDAY NIGHT ASSOCIATED WITH ANOTHER SYSTEM. HEAVY SNOW IS POSSIBLE BEGINNING AS EARLY AS WEDNESDAY NIGHT...BUT IS MORE LIKELY THURSDAY AS THE FRONT STALLS OUT OVER NORTHERN COLORADO FOR PORTIONS OF SOUTHERN WYOMING THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-231515- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 901 AM MDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS THE WESTERN NEBRASKA PANHANDLE ON WEDNESDAY NIGHT BRINGING A GOOD CHANCE OF SNOW ALONG WITH MUCH COLDER TEMPERATURES BEHIND THE COLD FRONT. HEAVY SNOW IS POSSIBLE BEGINNING THURSDAY AS THE FRONT STALLS OUT OVER NORTHERN COLORADO FOR PORTIONS OF THE SOUTHERN PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Oct 23, 1:01 AM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
101 AM MDT TUE OCT 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM NON-TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
10/23/2012 M57 MPH CARBON WY MESONET
REPORTED AT WYDOT STATION WY22
&&
IRIS SYSTEMSpecial weather statement, Oct 23, 2:13 AM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 213 AM MDT TUE OCT 23 2012 NEZ020-021-054-055-231030- BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 213 AM MDT TUE OCT 23 2012 AREAS OF FOG WILL BE POSSIBLE OVER THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE THROUGH THE EARLY MORNING HOURS. VISIBILITIES WILL GENERALLY BE AROUND ONE HALF OF A MILE...HOWEVER SOME LOCATIONS WILL SEE VISIBILITIES DROP TO ONE QUARTER OF A MILE. MOTORISTS ARE URGED TO SLOW DOWN AND DRIVE CAUTIOUSLY IN THE AREAS OF FOG. FINCH
Local storm report, Oct 23, 2:43 AM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MDT TUE OCT 23 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.09W
10/23/2012 M54 MPH CARBON WY MESONET
REPORTED AT WYDOT STATION WY24
&&
IRIS SYSTEMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 1:47 PM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 36 hr |
Nearby
Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.